- Volume 18, Number 4 (2012), 1310-1319.
Uniform approximation of Vapnik–Chervonenkis classes
For any family of measurable sets in a probability space, we show that either (i) the family has infinite Vapnik–Chervonenkis (VC) dimension or (ii) for every $\varepsilon >0$ there is a finite partition $\pi$ such the essential $\pi$-boundary of each set has measure at most $\varepsilon $. Immediate corollaries include the fact that a separable family with finite VC dimension has finite bracketing numbers, and satisfies uniform laws of large numbers for every ergodic process. From these corollaries, we derive analogous results for VC major and VC graph families of functions.
Bernoulli, Volume 18, Number 4 (2012), 1310-1319.
First available in Project Euclid: 12 November 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Adams, Terrence M.; Nobel, Andrew B. Uniform approximation of Vapnik–Chervonenkis classes. Bernoulli 18 (2012), no. 4, 1310--1319. doi:10.3150/11-BEJ379. https://projecteuclid.org/euclid.bj/1352727812